MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 9MM2CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 9MM2CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400902X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use for a post dilation of a competitor's stent, the power flex pro ruptured within its nominal pressure.There was no patient injury.The lesion was the iliac artery which was mildly tortuosity, moderate calcification and seventy percent stenosis.The balloon was prep according to the instruction for use (ifu).There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.A competitor's contrast media and inflation device was used.The inflation device was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.The product removed intact (in one piece) from the patient.The device was discarded and is not available for analysis.No other information was provided.
 
Additional Manufacturer Narrative
A power flex pro ruptured within its nominal pressure during use for a post dilation of a non-cordis stent.There was no reported patient injury.The lesion was the iliac artery which had mildly tortuosity, moderate calcification and seventy percent stenosis.The balloon was prepped according to the instruction for use (ifu).There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.The inflation device was successfully used with other devices.The product removed intact (in one piece) from the patient.The device was not returned for analysis.A product history record (phr) review of lot 17722784 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, such as tortuosity, calcification and stenosis, may have contributed to the reported event.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least (b)(4) of the balloons (with a (b)(4) confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 9MM2CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key9243433
Report Number9616099-2019-03309
Device Sequence Number306064
Product Code LIT
UDI-Device Identifier20705032059906
UDI-Public20705032059906
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number4400902X
Device Catalogue Number4400902X
Device Lot Number17722784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2019
Initial Date Received by Manufacturer 09/27/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date10/27/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT (LUMINEXX, C. R. BARD)